Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

What causes swelling from foot to above the knee when suffering from Myelodysplastic syndrome and diabetes?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
I have just been diagnosed with MYelodysplastic syndrome. I also have diabetes and ulcers on both legs. They are not infected. The past few days my legs have been swelling from my foot to above the knee. Any ideas as to what this could be oris it part of the mds?
Posted Tue, 14 Jan 2014 in Cancer
Answered by Dr. Manjeth Kumar G 8 hours later
Brief Answer: Due to Anemia by MDS. RBC Transfusion. Detailed Answer: Hello, I have gone through your query and understand your concern. As you suspected, swelling in the leg could be a part of Myelodysplastic syndrome provided you have anemia. Because Myelodysplatic syndrome affects the Red blood cell formation and anemia. Anemia can cause water retention by variety of pathophysiological phenomenon ending in pedal edema ( swelling in both limbs). You can contact your doctor nearby and get your hemogloblin checked. If you have the recent blood work, please upload so that I can review and find out the possible cause. if not, then please do the complete blood check such as hemoglobin, RBC count, Total WBC, Differential count etc. Hope this helps. Please write back for further queries. Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor